Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 306, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 16, 2012, 6:32 AM CST for Leon County, Robertson County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 16, 2012, 6:32 AM CST (12:32 UTC)
- Expired
- Dec 16, 2012, 7:30 AM CST
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Leon County, TX, Robertson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 5:48 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127
WUUS54 KFWD 161232
SVRFWD
TXC289-395-161330-
/O.NEW.KFWD.SV.W.0306.121216T1232Z-121216T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
632 AM CST SUN DEC 16 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEON COUNTY IN NORTHEAST TEXAS...
EASTERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 730 AM CST
* AT 632 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKLIN...MOVING NORTHEAST
AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTERVILLE AROUND 710 AM...
BUFFALO AROUND 715 AM...
THIS WILL IMPACT I-45 BETWEEN MILE MARKERS 160 AND 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3105 9662 3140 9627 3161 9578 3160 9577
3163 9573 3156 9572 3153 9576 3132 9565
3127 9572 3123 9572 3121 9574 3116 9573
3113 9577 3109 9577 3108 9598 3099 9616
3088 9653
TIME...MOT...LOC 1232Z 245DEG 43KT 3101 9646
$$2 follow-up statements
735
WWUS54 KFWD 161255
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
655 AM CST SUN DEC 16 2012
TXC395-161305-
/O.CAN.KFWD.SV.W.0306.000000T0000Z-121216T1330Z/
ROBERTSON TX-
655 AM CST SUN DEC 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBERTSON COUNTY
IS CANCELLED...
LAT...LON 3127 9572 3123 9572 3121 9574 3116 9573
3109 9589 3107 9604 3099 9619 3124 9630
3151 9602 3162 9573 3156 9572 3155 9576
3151 9576 3133 9565
TIME...MOT...LOC 1255Z 245DEG 43KT 3107 9612
$$
TXC289-161330-
/O.CON.KFWD.SV.W.0306.000000T0000Z-121216T1330Z/
LEON TX-
655 AM CST SUN DEC 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR LEON COUNTY...
AT 655 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR NORMANGEE...MOVING NORTHEAST AT
50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JEWETT AROUND 705 AM CST...
LEONA AND CENTERVILLE AROUND 710 AM CST...
BUFFALO AROUND 715 AM CST...
THIS WILL IMPACT I-45 BETWEEN MILE MARKERS 163 AND 191.
LAT...LON 3127 9572 3123 9572 3121 9574 3116 9573
3109 9589 3107 9604 3099 9619 3124 9630
3151 9602 3162 9573 3156 9572 3155 9576
3151 9576 3133 9565
TIME...MOT...LOC 1255Z 245DEG 43KT 3107 9612
$$298
WWUS54 KFWD 161327
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
727 AM CST SUN DEC 16 2012
TXC289-161338-
/O.EXP.KFWD.SV.W.0306.000000T0000Z-121216T1330Z/
LEON TX-
727 AM CST SUN DEC 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR LEON COUNTY EXPIRES AT 730 AM
CST...
AT 728 AM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
LAT...LON 3127 9572 3123 9572 3121 9574 3116 9573
3109 9589 3107 9604 3099 9619 3124 9630
3151 9602 3162 9573 3156 9572 3155 9576
3151 9576 3133 9565
TIME...MOT...LOC 1328Z 245DEG 43KT 3123 9570
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 5:14 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Dec 16, 5:14 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 514 AM CST SUN DEC 16 2012 .AVIATION... ABUNDANT MID AND HIGH LEVEL CLOUDS WILL CONTINUE STREAMING OVERHEAD IN THE 150KT JET THIS MORNING. CLOUDS WILL GRADUALLY DECREASE FROM WEST TO EAST AS AN UPPER TROUGH WORKS ITS WAY EAST ACROSS THE MIDDLE PART OF THE COUNTRY. MEANWHILE SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING ALONG A LINE FROM CENTERVILLE TO AUSTIN...BUT ARE EXPECTED TO REMAIN SOUTH AND EAST OF THE WACO AREA. MVFR CLOUDS WILL OCCASIONALLY AFFECT KACT THIS MORNING BEFORE SCATTERING OUT AROUND 15Z. VFR CONDITIONS ARE EXPECTED IN THE METROPLEX WHERE CONDITIONS ARE A BIT DRIER. FOR KDFW...WEST WINDS INCREASING TO 15 KT BY MIDDAY...DECREASING AFTER 00Z. 30 && .PREV DISCUSSION... /ISSUED 402 AM CST SUN DEC 16 2012/ SATELLITE LOOPS THIS MORNING SHOWS ABUNDANT MID AND UPPER LEVEL MOISTURE SPREADING ACROSS THE REGION. THE BACK EDGE OF THE CLOUDS WILL CONTINUE TO MOVE EAST...ALLOWING SKIES TO BECOME MOSTLY SUNNY FROM WEST TO EAST LATE MORNING THROUGH THE AFTERNOON. RADARS THIS MORNING SHOW A LOT OF MID LEVEL RETURNS BUT THE 00Z KFWD RAOB INDICATED THAT THE LOWER LEVELS WERE QUITE DRY. HAVE KEPT 20 TO 30 PERCENT POPS ACROSS THE SOUTHEASTERN THIRD WHERE THERE IS MORE LOW LEVEL MOISTURE. ANOTHER WEAK COLD FRONT WILL MOVE THROUGH MONDAY AS A SHORTWAVE SLIDES ACROSS THE CENTRAL PLAINS. HIGHS MONDAY WILL BE A LITTLE COOLER THAN TODAY. TEMPERATURES WILL THEN WARM UP FOR TUESDAY AND WEDNESDAY AHEAD OF ANOTHER SHORTWAVE AND COLD FRONT THAT WILL MOVE THROUGH NORTH AND CENTRAL TEXAS WEDNESDAY NIGHT. THIS IS FASTER THAN LAST NIGHTS MODEL RUNS. AM OPTIMISTICALLY PLACING SOME 20 PERCENT POPS IN EAST OF THE I-35 CORRIDOR WITH LOW QPF. COOLER TEMPERATURES WILL RETURN FOR LATE WEDNESDAY NIGHT AND THURSDAY. TEMPERATURES WILL THEN MODERATE FOR THE WEEKEND. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 47 67 42 75 / 5 5 5 0 5 WACO, TX 74 46 70 41 78 / 20 5 5 0 5 PARIS, TX 73 43 64 40 71 / 10 10 5 0 5 DENTON, TX 73 41 64 37 74 / 5 5 5 0 5 MCKINNEY, TX 73 42 65 37 72 / 5 5 5 0 5 DALLAS, TX 75 49 66 45 75 / 5 5 5 0 5 TERRELL, TX 74 47 66 41 74 / 10 5 5 0 5 CORSICANA, TX 73 48 70 44 76 / 20 5 5 0 5 TEMPLE, TX 74 46 72 41 78 / 20 5 5 0 5 MINERAL WELLS, TX 73 41 67 36 75 / 5 5 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/58
Hazardous weather outlook, Dec 16, 5:50 AM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 550 AM CST SUN DEC 16 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 550 AM CST SUN DEC 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING SOUTHEAST OF A LINE FROM KILLEEN TO CORSICANA TO ATHENS. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS....PARTICULARLY SOUTHEAST OF A LINE FROM TEMPLE TO PALESTINE. FIRE WEATHER CONDITIONS WILL BE ELEVATED THIS AFTERNOON NORTHWEST OF A LINE FROM BONHAM TO LAMPASAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE FIRE WEATHER CONDITIONS WILL BECOME ELEVATED DURING THE AFTERNOON HOURS TUESDAY THROUGH FRIDAY...MAINLY ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS MORNING FOR AREAS SOUTHEAST OF A TEMPLE TO PALESTINE LINE.
In the hours before
Special weather statement, Dec 16, 6:22 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 AM CST SUN DEC 16 2012
TXZ162-175-161245-
LEON TX-ROBERTSON TX-
622 AM CST SUN DEC 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
LEON COUNTY
ROBERTSON COUNTY
AT 622 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF HEARNE...MOVING NORTHEAST AT
45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BREMOND...BUFFALO...
CALVERT...CENTERVILLE...FRANKLIN AND HEARNE.
BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3073 9662 3091 9668 3093 9676 3105 9676
3111 9683 3143 9620 3162 9579 3160 9577
3165 9574 3160 9571 3153 9576 3147 9572
3146 9575 3132 9566 3127 9572 3110 9576
3107 9604 3093 9632 3074 9646 3070 9656
TIME...MOT...LOC 1222Z 247DEG 37KT 3098 9661The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 6:22 AM CST | Special Weather Statement | FWD | Leon, Robertson | 23 min |
| Dec 16, 9:19 AM CST | Special Weather Statement | FWD | Kaufman | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.